Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Had aneurysm. Getting headache. Found growth of scar tissue on brain. Took diazapam. Brain damage?

Nov 2013
User rating for this question
Answered by

Practicing since : 1994
Answered : 5286 Questions
Hello, I am writing about my husband. When he was 24 he had an aneurysm that was not sealed and he was just observed for a couple days, no follow up appointments or anything, he just went about his life. Around 40, 16 years later he started passing out and getting severe headaches, his pain would spike and he would pass out, several visits to neurologists later and an MRI showed he has scar tissue grown on his brain from the bleed. It is now 13 years later, he has not been able to work and is disabled, his pain is severe at times and still passes out. It has effected his personality greatly also. He is on lexapro, diazapam, oxycotin, oxycodone for break through pain, cholosterol medication and a testerone shot once a week because he has no testerone. We have started seeing a psychologist to try to get the meds straightened out to help him more being he his mood makes him intolerable, this past week she put him on depakote to help with the mood. Its been a week he seems to be passing out a little bit more, he said he lost his hearing twice, his face seems swollen, his regular systems seem elevated, dizziness, headache, etc..he said when he passed out the other morning;which he was out a little longer than usual; that he felt like he had a XXXXXXX stroke, but he doesn't seem that concerned. Is there any kind of opinion of feedback you can give me, any thoughts....Is their anything that can help right frontal lobe brain damage from scar tissue??? Is anything going to get worse?
Posted Wed, 3 Apr 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 1 hour later

Thank you for posting your query.

Repeated episodes of passing out could be seizures related to the scar tissue due to right frontal lobe bleeds.

This requires use of antiepileptic drugs- depakote is a good choice. The dose needs to be adjusted as per the body weight. If he still gets seizures despite the maximum dose of depakote, then, another drug such as oxcarbazepine (trileptal) may be added.

Second thing we need to know is the status of the aneurysm. An angiography would help. If still present, it would need to be treated (clipping or coiling) to prevent more bleeds in the future.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor